NWS Melbourne, FL wrote its last area forecast discussion before the first event at Feb 28, 1:50 PM EST, 1 hour 35 minutes earlier. Its key messages:
Area forecast discussion, Feb 28, 1:50 PM EST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
150 PM EST Sat Feb 28 2026
...New KEY MESSAGES, DISCUSSION, MARINE, FIRE WEATHER...
.KEY MESSAGES...
Issued at 150 PM EST Sat Feb 28 2026
- A Marginal Risk (1 out of 5) for severe storms continues from
central Osceola and southern Brevard counties to Lake Okeechobee
and the Treasure Coast; lightning strikes, gusty winds, and hail
are the main storm concerns with activity.
- Mostly dry conditions are forecast through next week, though
isolated to scattered onshore-moving showers cannot be ruled
out from Monday onward.
- Beach and boating conditions deteriorate early next week as seas
build due to persistent onshore winds.
&&
.DISCUSSION...
Issued at 150 PM EST Sat Feb 28 2026
Current-Tonight...A cold front will continue slowly moving
southward across the Florida peninsula this afternoon into the
evening hours, with some showers and storms already developing
along a remnant outflow boundary. Coverage is anticipated to
increase through the afternoon hours across east central Florida,
with short range guidance keying in on the greatest coverage being
focused across the Treasure Coast and areas near and north of
Lake Okeechobee. Rainfall totals around 1 inch will be possible,
with areas that experience training or multiple rounds of rainfall
likely seeing higher totals.
Storm development is also anticipated with the activity this
afternoon, with SPC highlighting Osceola to southern Brevard and
all locations southward within a Marginal Risk (1/5) for severe
weather today. While the slow, southward-moving cold front will
act as one component of forcing across the area today, the
development and push inland of the east coast sea breeze will act
as another. The sea breeze appears to be creeping inland south of
the Cape based on radar, satellite, and surface observations.
Scattered to broken cloud coverage across southern portions of
east central Florida will continue to allow for sufficient daytime
heating, which will help improve overall instability across the
area ahead of the front. Modeled soundings show MUCAPE reaching
1000-1400 J/kg through this afternoon along with modestly steep
low-level lapse rates, which will support convective development.
While the column has moistened slightly compared to yesterday and
DCAPE has decreased slightly (600- 800 J/kg), higher mid-level
winds and modest mid-layer shear will support the potential for
strong, marginally severe wind gusts. Additionally, 500 mb
temperatures remain within the -13 to -12C range, and some hail
with the strongest storms cannot be ruled out. Overall, convective
hazards across the Treasure Coast and within vicinity of Lake
Okeechobee continue to be frequent lightning strikes, wind gusts
up to 60 mph, and hail up to 1 inch in diameter. Additionally,
boundary interactions will be monitored closely for any rotation.
West-southwest steering flow will push activity offshore through
this afternoon into evening hours, with coverage gradually
diminishing this evening across the area as the front pushes
farther south. The front itself is forecast to exit east central
Florida late tonight, with drier air filtering in from the north
and resulting in near-zero rain chances across the peninsula.
Some lingering activity will be possible across the local Atlantic
waters. Slightly cooler air will also arrive from the north, with
overnight lows falling into the 50s nearly areawide. Some
locations across the Treasure Coast and along the Brevard coast
will remain in the low 60s.
Sunday...Tomorrow will act as a transitionary period as the mid-
level trough associated with the cold front shifts offshore on
Sunday. At the surface, high pressure begins building to the north
of east central Florida, with winds becoming northeasterly. Wind
speeds will be enhanced during the afternoon hours as the east
coast sea breeze develops and moves inland, with winds reaching
10-15 mph. While drier air will work its way across the peninsula,
the onshore component of the winds combined with some lingering
moisture associated with the front will lead to a low chance
(20-30%) for onshore moving showers on Sunday, especially along
southern Brevard and the Treasure Coast. Temperatures will be
closer to normal Sunday afternoon, with highs generally in the 70s
areawide. Lows fall into the low 50s to low 60s, with the cooler
temperatures focused near and north of the I-4 corridor.
Monday-Saturday...Mid-level ridging builds across the Gulf and
towards the Florida peninsula into next week, with a broad surface
high setting up north of east central Florida across the Atlantic
waters. Locally, this will result in prevailing onshore winds
from Monday onward which will advect moist air towards east
central Florida through the extended period. Shower development
across the local Atlantic waters is forecast each day and there is
a low to medium chance (20-40%) for some onshore-moving showers
through the extended period, with the better chances primarily
being highlighted by the NBM from Tuesday onward. It is too early
to say whether any storms will accompany this activity, but the
trends will continue to be closely monitored. Temperatures will
gradually warm through the forecast period, reaching above normal
values once again. The onshore flow will keep areas along the
coast slightly cooler than the interior, where the warmer
temperatures are anticipated.
&&
.MARINE...
Issued at 150 PM EST Sat Feb 28 2026
A cold front will continue moving southward across the local
Atlantic waters today, resulting in increasing rain and storm
chances, especially south of Cape Canaveral. Activity across the
peninsula will move offshore through this afternoon and into the
overnight hours, with lingering activity possible late tonight.
Any storms that develop will be capable of producing frequent
lightning, wind gusts in excess of 34 knots, and even coin-sized
hail. Brief spin-ups cannot be ruled out where boundary
interactions occur, but confidence in this remains low. Aside from
the storms, boating conditions remain generally favorable with
northerly winds 10-15 knots and seas of 2-5 feet through the
overnight hours.
Behind the front, high pressure begins to slowly build north of
the local Atlantic waters. Winds become more easterly into
Monday, increasing to 15-25 knots late Monday and continuing
through late Tuesday. These winds speeds combined with the
onshore component will result in building seas, with wave heights
forecast to reach 5 to 10 feet late Monday through Tuesday. Seas
slowly subside to 5 to 8 feet Wednesday, with lingering 7 foot
seas across the offshore waters anticipated through late week.
Small Craft Advisories will be needed for the poor to hazardous
boating conditions, likely starting sometime on Monday and
continuing through mid to late week. Rain chances will remain
between 30-50% across the local Atlantic waters through mid to
late week, and storm development cannot be ruled out, though there
remains low confidence at this time.
&&
.AVIATION...
(18Z TAFs)
Issued at 1256 PM EST Sat Feb 28 2026
Cold front draped near TIX-MCO attm with LIFR/IFR CIGs north of
the front (DAB/SFB/LEE) and this will only gradually improve to
MVFR at best this afternoon. MVFR CIGs at MCO should improve to
VFR CIGs this afternoon. Although TS chances are low, have
adjusted MCO to add VCTS btwn 20Z-23Z for better messaging for
CWSU JAX. TS threat is higher to the south in ZMA AOR. Based on
radar trends, have added a TEMPO for MVFR TSRA at VRB-SUA this
afternoon and added VCTS to MLB. Light north winds MCO northward
behind the front with NE to ENE winds behind the sea breeze MLB
southward. CIGs will drop to IFR/LIFR again tonight with light
north winds. On Sun, NE winds will increase 10-14 knots with some
higher gusts along the coast with VFR conds aft 15Z.
&&
.FIRE WEATHER...
Issued at 150 PM EST Sat Feb 28 2026
A cold front will continue moving southward across east central
Florida this afternoon and evening, with scattered showers and
storms forecast. Coverage is forecast to increase through the
afternoon hours, with the highest coverage focused near the
Treasure Coast and areas north of Lake Okeechobee. Storms will be
capable of producing frequent lightning strikes, which along with
the gusty winds, could spark new fires or agitate currently
active fires. Shower and storm activity will push offshore
through the evening hours as the front moves south of the area,
with drier conditions anticipated overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 56 73 56 76 / 0 0 0 20
MCO 58 77 58 79 / 10 0 0 20
MLB 60 76 61 77 / 30 10 10 20
VRB 61 77 61 78 / 30 20 20 20
LEE 55 78 55 80 / 0 0 0 10
SFB 56 76 57 80 / 10 0 0 20
ORL 58 77 58 80 / 10 0 0 20
FPR 60 78 61 79 / 30 20 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
DISCUSSION...Tollefsen
AVIATION...Kelly
Special weather statement, Feb 28, 3:02 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
302 PM EST Sat Feb 28 2026
FLZ058-154-159-254-259-647-747-282045-
Southern Brevard Barrier Islands FL-Okeechobee FL-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Indian River FL-Mainland Southern Brevard FL-
302 PM EST Sat Feb 28 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE AND INDIAN RIVER COUNTIES THROUGH 345 PM
EST...
At 302 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles south of Pointe West, or 9 miles southwest of Vero Beach South,
moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Pierce, Sebastian, Vero Beach, Fellsmere, and Indian River
Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a sturdy building or hard-topped vehicle.
Remember, lightning can strike beyond 10 miles away from a
thunderstorm. When thunder roars, go indoors!
&&
LAT...LON 2736 8069 2770 8082 2782 8060 2782 8056
2784 8057 2791 8044 2738 8021
TIME...MOT...LOC 2002Z 255DEG 31KT 2752 8052
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Law